Allergy and Anaphylaxis management

Allergy and Asthma
April 30, 2018
Palliative Care Week
May 24, 2018
Show all

Anaphylaxis Management

This month the Panaceum have been educating you on Allergies. For patients with severe allergies – exposure to an allergen can cause life-threatening reaction known as Anaphylaxis.

Anaphylaxis affects a person’s whole body and usually occurs within minutes of an exposure.

Signs and Symptoms of anaphylaxis include:

  • Difficult/noisy breathing
  • Swelling of tongue
  • Swelling or tightness in throat
  • Wheeze/persistent cough
  • Difficulty talking
  • Dizziness or the person may collapse
  • Pale and floppy (if a child)

If you believe that someone is experiencing anaphylaxis – Adrenaline must be given. People who have known anaphylaxis to an allergen should carry an auto-injector adrenaline pen with them at all times.

 

CALL AN AMBULANCE – 000

If adrenaline is not available or you are in doubt:

  • The person should be laid flat (do not allow them to walk to stand).
  • If unconscious, place the person in recovery position
  • If breathing is difficult, allow them to sit
  • CALL AND AMBULANCE – 000

https://allergyfacts.org.au/allergy-anaphylaxis